Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2007, 10:26 PM CDT for Custer County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2007, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 6, 2007, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 070326 SVRLBF NEC041-070415- /O.NEW.KLBF.SV.W.0207.070607T0326Z-070607T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1026 PM CDT WED JUN 6 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 1115 PM CDT * AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PRESSEY STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 14 MILES SOUTHWEST OF BROKEN BOW...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROKEN BOW BY 1035 PM CDT... 8 MILES NORTHWEST OF BERWYN AND 8 MILES SOUTHEAST OF MERNA BY 1040 PM CDT... WEISSERT BY 1045 PM CDT... SARGENT BY 1100 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4130 10007 4105 9935 4172 9921 4173 9979 $$ BUTTLER/ODER
3 follow-up statements
000
WWUS53 KLBF 070346
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT WED JUN 6 2007
NEC015-089-070356-
/O.EXP.KLBF.SV.W.0206.000000T0000Z-070607T0345Z/
HOLT NE-BOYD NE-
1046 PM CDT WED JUN 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR BOYD AND HOLT COUNTIES EXPIRES
AT 1045 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4299 9901 4242 9923 4209 9923 4209 9855
4288 9832 4293 9847 4299 9849
$$
MASEK000 WWUS53 KLBF 070406 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1106 PM CDT WED JUN 6 2007 NEC041-070415- /O.CON.KLBF.SV.W.0207.000000T0000Z-070607T0415Z/ CUSTER NE- 1106 PM CDT WED JUN 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR CUSTER COUNTY... AT 1104 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COMSTOCK TO 7 MILES WEST OF HIGHWAY 183 MILE MARKER 80...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF BURWELL TO 20 MILES SOUTH OF BROKEN BOW...MOVING NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 183 MILE MARKER 80 BY 1115 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4130 10007 4105 9935 4172 9921 4173 9979 $$ JWS/ODER
000 WWUS53 KLBF 070417 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 PM CDT WED JUN 6 2007 NEC041-070425- /O.EXP.KLBF.SV.W.0207.000000T0000Z-070607T0415Z/ CUSTER NE- 1115 PM CDT WED JUN 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY EXPIRES AT 1115 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4130 10007 4105 9935 4172 9921 4173 9979 $$ JWS/ODER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:23 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED JUN 6 2007 ...FORECAST CHALLENGE IS SEVERE THUNDERSTORM POTENTIAL AND WIND POTENTIAL OVER THE NEXT 36 HOURS... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...THE HUNDRED DOLLAR QUESTION IS IF...WHEN...AND WHERE THE CAP WILL BREAK OVER THE NEXT FEW HOURS. AS OF 1 PM CDT...DRY LINE EXTENDED FROM KIMBALL...TO JUST WEST OF IMPERIAL...TO JUST EAST OF GOODLAND. EXPLOSIVE SURFACE CYCLOGENESIS UNDERWAY ACROSS EASTERN WYOMING AND THE WESTERN NEBR PANHANDLE. SURFACE LOW AS OF 1 PM CDT LOCATED OVER BOX BUTTE COUNTY...WHICH CORRELATES WELL WITH THE LOCATION AND FCST INTENSITY AS DEPICTED IN THE NAM 18Z FCST FROM THE 12Z RUN THIS AM. AS FOR CAP STRENGTH...H5 TEMPS IN THE 18Z SOUNDING AT -6.7 C...WHICH IS RIGHT ON TRACK WITH THE NAM 12S 18Z FCST. ONE CAVEAT IS THE DEW POINT FCST...WITH SFC DEW POINTS DEPICTED 1-3F TOO HIGH IN THE NAM FCST. CAP STRENGTH SEEMS TO BE MUCH STRONGER THAN FCSTED...THANKS TO THE LACK OF SFC HEATING THIS AFTN (DENSE CIRRUS SHIELD). THREAT FOR CONVECTION INITIATION SEEMS TO LIE IN THE 4-7 PM TIME FRAME...WHEN THE DRYLINE SURGE IS AT ITS STRONGEST AND LOW LEVEL CONVERGENCE WILL NEED TO BE AT ITS PEAK TO OVERCOME THE MID LEVEL CAP. FORECAST TRACK OF THIS FEATURE...PLACES IT FROM JUST NORTHEAST OF LBF INTO SOUTHWESTERN CHERRY COUNTY. BY 21Z...THE CAP WEAKENS FROM WESTERN CHERRY...INTO CENTRAL CUSTER COUNTY...TO LESS THAN 20 J/KG. GIVEN THE GROSS UNDERESTIMATION OF THE CAP STRENGTH IN THE NAM COMPARED TO THE 18Z LBF SOUNDING...PROBABLY LOOKING AT LATER INITIATION ALONG THE COLD FRONT VS. SOONER ALONG THE DRYLINE. ALSO...CIRROSTRATUS FIELD HAS THROWN A MONKEY IN THE WRENCH AS WELL. TEMPS THIS AFTN...HAVE FALLEN WELL SHORT OF THE FCSTED LWR 90S. STILL APPEARS BEST CHANCES FOR ORGANIZED CONVECTION IS IN THE ERN ZONES AS THE COLD FRONT AND UPPR LVL COOLING CATCHES UP TO THE DRYLINE EARLY THIS EVENING. HAVE INCREASED POPS IN THE EAST AND LOWERED SLIGHTLY IN THE WEST. AFTER TONIGHT...FORECAST FOCUS SHIFTS TO WIND POTENTIAL FOR TOMORROW. H85 WINDS ACCELERATE TO 40 TO 50 KTS BY MID MORNING...WITH NEARLY DRY ADIABATIC LAPSE RATES SPREADING EAST FROM THE PANHANDLE DURING THE DAY. ODDS ARE WE WILL NEED SOME SORT OF WIND HEADLINE FOR TOMORROW. HOWEVER TO AVOID CONFUSION...AM INCLINED TO LET THE ONGOING WIND ADVISORY AND POTENTIAL CONVECTIVE WATCHES GO BEFORE A WIND ADVISORY OR HIGH WIND WARNING IS ISSUED. AS THE UPPR LOW TRAVERSES SOUTH DAKOTA TOMORROW...RETAINED LOW POPS IN THE NORTH FOR WRAPAROUND PRECIPITATION. LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MANY LARGE SCALE CHANGES MADE TO THE ONGOING EXTENDED PACKAGE. TRENDED TEMPS DOWN FOR FRIDAY MORNING...AS DRIER AIR EXPECTED TO WORK INTO THE CWA ON THE BACK SIDE OF THE EXITING COLD FRONT THURSDAY. GUIDANCE TEMPS INDICATING UPPR 30S TO LWR 40S...SO NOT OVERLY CONCERNED ABOUT FROST POTENTIAL AT THIS POINT. AFTER FRIDAY...PATTERN WILL SHIFT TO ZONAL...THEN SOUTHWESTERLY. TRENDED TEMPS UP FURTHER AND KEPT PRECIP IN THE FCST. && AVIATION...VFR CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON WITH DENSE CIRRUS. SUSTAINED SURFACE WINDS 25KTS EAST OF A LINE FROM VTN TO OGA WITH GUSTS TO 35KTS THRU 3Z. DRYLINE TO PUSH THROUGH LBF 20Z AND VTN 23Z WITH STRONG CAP. HAVE INTRODUCED HIGH BASED (10K FT) TRW ISOLATED 02Z-06Z ALONG FROPA. IFR CONDITIONS KANW-KONL-KBBW TRW CIGS AND VIS 6Z-10Z ALONG TWB098. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 10 PM CDT WEDNESDAY AND WEDNESDAY EVENING. ZONES NEZ005>010-025>029-036>038-057>059-069>071. && CLB/POWER
Hazardous weather outlook, Jun 6, 9:10 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 PM CDT WED JUN 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-080215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 910 PM CDT WED JUN 6 2007 /810 PM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE ONGOING EAST OF A LINE FROM SPRINGVIEW TO HALSEY...TO CURTIS THROUGH MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL ALSO BE MOVING VERY QUICKLY TO THE NORTHEAST...AT 40 TO 50 MPH...SO THOSE IN THE PATH OF THESE STORMS WILL NEED TO ACT QUICKLY. FURTHER WEST...STRONG WINDS WILL BE POSSIBLE THROUGH THE EVENING...BEFORE DIMINISHING SOME OVERNIGHT. A FEW SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING AS WELL...THOUGH THE BEST CHANCE FOR SEVERE WEATHER WILL REMAIN EAST OF THE SPRINGVIEW TO HALSEY TO CURTIS LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WEST TO NORTHWEST WINDS WILL BE POSSIBLE ON THURSDAY AS HIGH PRESSURE BUILDS INTO WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN PARTS OF NORTH CENTRAL NEBRASKA TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jun 6, 5:23 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GORDON 42.81N 102.20W
06/06/2007 SHERIDAN NE CO-OP OBSERVER
ROOF FROM GROCERY STORE REPORTED BLOWN OFF.
&&
ADOLocal storm report, Jun 6, 5:57 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 WSW MERRIMAN 42.89N 101.79W
06/06/2007 E65 MPH CHERRY NE PUBLIC
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
&&
BTAYLORLocal storm report, Jun 6, 8:36 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SSW BASSETT 42.49N 99.59W
06/06/2007 E1.00 INCH ROCK NE PUBLIC
&&
JSWEETLocal storm report, Jun 6, 9:38 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 15 N ATKINSON 42.75N 98.98W
06/06/2007 E1.00 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, Jun 6, 9:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 10 NE ARNOLD 41.53N 100.06W
06/06/2007 CUSTER NE PUBLIC
BRIEF TOUCHDOWN
&&
CBUTTLERLocal storm report, Jun 6, 9:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 NNE BRADY 41.13N 100.31W
06/06/2007 E0.75 INCH LINCOLN NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Logan | 59 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 6, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Jun 6, 8:39 PM CDT | Tornado Warning | LBF | Custer | 51 min |
| Jun 6, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 61 min |
| Jun 6, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 57 min |
| Jun 6, 8:53 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 52 min |
| Jun 6, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jun 6, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 21 min |
| Jun 6, 9:36 PM CDT | Tornado Warning | LBF | Custer | 39 min |
| Jun 6, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 52 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 64 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 39 min |
| Jun 7, 4:02 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 17 hr |
| Jun 7, 10:18 AM CDT | High Wind Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.